Applications of the Gauss mapping for hypersurfaces of the sphere

  • Th. Hasanis
  • D. Koutroufiotis
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 1156)


Riemannian Manifold Sectional Curvature Space Form Isometric Immersion Rigidity Theorem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    L.P.Eisenhart, Riemannian Geometry, Princeton University Press, 1966Google Scholar
  2. [2]
    S.-Y. Cheng and S.-T. Yau, Hypersurfaces with constant scalar curvature, Math. Ann. 225(1977) 195–204. (Zbl. 349.53041).MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    M. do Carmo and F.W. Warner, Rigidity and convexity of hypersurfaces in spheres, J.Diff.Geom. 4(1970)133–144. (Zbl. 201,237).MathSciNetzbMATHGoogle Scholar
  4. [4]
    R.S. Hamilton, Three-manifolds with positive Ricci curvature, J.Diff.Geom. 17(1982) 255–306. (Zbl. 504.53034).MathSciNetzbMATHGoogle Scholar
  5. [5]
    A. Huber, On subharmonic functions and differential geometry in the large, Comm.Math.Helv. 32(1957) 13–72. (Zbl. 80,150).MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    K. Nomizu and B. Smyth, A formula of Simon's type and hypersurfaces with constant mean curvature, J.Diff.Geom. 3(1969) 367–377. (Zbl. 196,251).MathSciNetzbMATHGoogle Scholar
  7. [7]
    K. Nomizu and B. Smyth, On the Gauss mapping for hypersurfaces of constant mean curvature in the sphere, Comm.Math.Helv. 44(1969) 484–490. (Zbl. 184,470).MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    R. Reilly, Extrinsic rigidity theorems for compact submanifolds of the sphere, J.Diff.Geom. 4(1970) 487–497. (Zbl. 208,495).MathSciNetzbMATHGoogle Scholar
  9. [9]
    J.J.Stoker, On the form of complete surfaces in three-dimensional space for which K≦−c 2 or Kc 2, Studies in Math.Analysis and Related Topics, pp.377–387, Stanford University Press 1962. (Zbl. 137,407).Google Scholar
  10. [10]
    B. Wegner, Codazzi-Tensoren und Kennzeichnungen sphärischer Immersionen, J.Diff.Geom. 9(1974) 61–70. (Zbl. 278.53041).MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag 1985

Authors and Affiliations

  • Th. Hasanis
    • 1
  • D. Koutroufiotis
    • 1
  1. 1.University of IoanninaGreece

Personalised recommendations